MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that errors were occurring during qc, but was able to eventually pass.During a patient biopsy the targets appeared correct, but when the needle was fired it went beyond the target to the other side of the breast.Bruising was noted.Pressure was applied to the area and no further medical intervention was needed.A field engineer was dispatched to the site and it was determined that the zenner diode was weak and needed to be jumped and the breast platform was replaced.Once this was completed the system was working as intended.Per the technologist a follow up call is made to patients the next day for results and she was not informed of any further issues.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key7758120
Report Number1220984-2018-00127
Device Sequence Number1319315
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1